Alert archive / Florida / Lake Wind Advisories in 2016

Lake Wind Advisory 2, NWS Tampa Bay, FL

January 16, 201614 counties in Florida

NWS Tampa Bay, FL issued this lake wind advisory at Jan 16, 2016, 2:30 PM EST for 14 counties in Florida. It took effect at Jan 17, 2016, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 2:30 PM EST (19:30 UTC)
In effect from
Jan 17, 2016, 4:00 AM EST
Expired
Jan 17, 2016, 4:00 PM EST
In force
12 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 16, 9:19 AM EST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 16, 9:19 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
919 AM EST SAT JAN 16 2016

...STRONG TO SEVERE STORMS REMAIN POSSIBLE EARLY SUNDAY MORNING...
...GALE FORCE WINDS POSSIBLE OVER THE COASTAL WATERS LATE TONIGHT
INTO SUNDAY...
...MINOR COASTAL FLOOD THREAT SUNDAY...

.MORNING UPDATE...HIGH PRESSURE WILL REMAIN OVER SOUTHERN FLORIDA
TODAY PROVIDING PLEASANT WEATHER...SOUTHERLY WINDS AND WARM
TEMPERATURES THROUGH THE DAY. THE NEXT WEATHER SYSTEM REMAINS OVER
THE SOUTHEAST COAST OF TEXAS BUT WILL QUICKLY TRACK EASTWARD OVER
THE NEXT 18-24 HOURS. MODELS ARE STILL IN GOOD AGREEMENT TRACKING
THIS STORM THROUGH THE NORTHERN GULF OF MEXICO THROUGH THE DAY INTO
TONIGHT WITH THE LOW CROSSING THE FLORIDA PENINSULA NEAR THE NATURE
COAST EARLY SUNDAY MORNING. SPC HAS PLACED MOST OF CENTRAL AND
SOUTHWEST FLORIDA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AS
THESE STORMS PASS OVER THE REGION...DAMAGING STRAIGHT LINE WINDS AND
AN ISOLATED TORNADO ARE POSSIBLE DURING THE MORNING HOURS ON SUNDAY.
VERY SIMILIAR TO THE LAST SYSTEM THAT MOVED THROUGH ON FRIDAY...THIS
SYSTEM WILL EXIT THE AREA QUICKLY BY LATE SUNDAY MORNING/EARLY
AFTERNOON. IN THE WAKE OF THIS LOW...SUNNY SKIES AND COOLER
CONDITIONS CAN BE EXPECTED INTO NEXT WEEK. FORECAST IS ON TRACK FOR
THE DAY...BUT WILL BE LOOKING AT POSSIBLY ADDING A LAKE WIND
ADVISORY...HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY LATER THIS
AFTERNOON THAT WILL COVER THE OVERNIGHT AND EARLY MORNING HOURS
DURING THE PASSAGE OF THIS SYSTEM.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR MOST OF THE DAY.
CONDITIONS CHANGE LATER TONIGHT INTO THE EARLY MORNING HOURS ON
SUNDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES THE REGION.
MVFR/LOCAL IFR CONDITIONS CAN BE EXPECTED IN THE CONVECTION AFTER
17/09Z. STRONG GUSTY WINDS CAN ALSO BE EXPECTED THAT MAY WARRANT
LOCAL AIRPORT WIND WARNINGS EARLY SUNDAY MORNING.

&&

.MARINE... WINDS AND SEAS WILL CONTINUE TO SUBSIDE TODAY...BUT LIKE
THE LAST WEATHER SYSTEM THAT WENT THROUGH THE AREA...WINDS AND SEAS
WILL CLIMB QUICKLY TONIGHT INTO EARLY SUNDAY WITH SUSTAINED WINDS
INCREASING TO AROUND 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE.
THEREFORE...A GALE WARNING HAS BEEN ISSUED FROM 17/06Z-17/18Z. WINDS
WILL DIMINISH AS QUICKLY AS THEY ROSE SUNDAY AFTERNOON...BUT SEAS
WILL TAKE LONGER TO ABATE. FOR THIS REASON WILL NEED TO LEAVE A
SMALL CRAFT ADVISORY IN EFFECT INTO SUNDAY NIGHT. THEN FOR THE FIRST
HALF OF THE UPCOMING WORK WEEK WINDS SHOULD REMAIN AROUND 15 KNOTS
OR LESS AND SEAS WILL SUBSIDE TO 4 FEET OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  64  68  47 /   0  90  40  10
FMY  79  67  74  50 /   0  80  60  10
GIF  79  63  70  46 /   0  90  50  10
SRQ  75  66  69  49 /   0  90  40  10
BKV  78  61  66  39 /   0  90  40  10
SPG  75  63  68  50 /   0  90  40  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR COASTAL
     MANATEE-COASTAL SARASOTA.

     HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 4 AM EST MONDAY
     FOR WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20
     TO 60 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
     OUT 20 TO 60 NM.

     GALE WARNING FROM 1 AM TO 1 PM EST SUNDAY FOR COASTAL
     WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
     COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
     OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
     TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST SUNDAY FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
     WATERS.

     SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST SUNDAY FOR
     COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
     20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
     FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM TARPON
     SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

&&

UPDATE/AVIATION/MARINE...74/WYNN
DECISION SUPPORT...57/MCMICHAEL
Hazardous weather outlook, Jan 16, 5:00 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EST SAT JAN 16 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-171000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
500 AM EST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...DENSE FOG IMPACT...
AREAS OF PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER
MILE OR LESS IN SOME LOCATIONS THROUGH SUNRISE THIS MORNING. IF
DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE
PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.

...RIP CURRENT IMPACT...
BREAKING WAVES OF 2 TO 4 FEET WILL PRODUCE A HIGH RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY. TO AVOID GETTING CAUGHT IN A
RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE
BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND
INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES.

...THUNDERSTORM IMPACT...
A STRONG STORM SYSTEM WILL IMPACT THE AREA LATE TONIGHT INTO
SUNDAY. STRONG TO SEVERE STORMS WILL BE LIKELY WITH THIS
SYSTEM...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...DAMAGING
GUSTY WINDS...FREQUENT DEADLY LIGHTNING STRIKES...AND PERHAPS
ISOLATED TORNADOES.

...MARINE IMPACTS...
A PERIOD OF STRONG WINDS IS EXPECTED WITH ANOTHER STORM SYSTEM
THAT WILL MOVE OVER THE EASTERN GULF TONIGHT THROUGH SUNDAY.
ADVISORY LEVEL WINDS WILL BE LIKELY ALONG WITH THE POSSIBILITY OF
GALE FORCE WINDS...ESPECIALLY OVER THE OFFSHORE WATERS. BOATERS
SHOULD MAKE PLANS TO BE OFF THE WATER DURING THIS TIMEFRAME WHERE
DANGEROUS WINDS AND WAVES WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...RIP CURRENT IMPACT...
ELEVATED SURF CONDITIONS WILL PERSIST MAINTAINING A THREAT OF
HIGH SURF AND RIP CURRENTS SUNDAY AND INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT MAY BE
REQUESTED TONIGHT AND SUNDAY MORNING.

DAVIS

In the hours before

Local storm report, Jan 16, 11:30 AM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1130 AM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     5 W LEHIGH ACRES        26.60N 81.72W
01/15/2016                   LEE                FL   NWS STORM SURVEY

            NWS AND LEE COUNTY EMERGENCY MANAGEMENT STORM SURVEY CREW
            FOUND AROUND 6 HOUSES IN LEHIGH ACRES WITH STRAIGHT LINE
            WIND DAMAGE FROM FRIDAYS THUNDERSTORMS. DAMAGE INCLUDED
            MINOR ROOF DAMAGE...FACIA AND PEICES OF LANAI ENCLOSURES
            RIPPED FROM HOUSES...AND SNAPPED TREES. BASED OFF OF THE
            DEGREE OF DAMAGE...WIND SPEEDS WERE ESTIMATED AT UP TO 80
            MPH. ALL OF THE DEBRIS WAS BLOWN IN A UNIFORM
            DIRECTION...INDICATING STRAIGHT LINE WINDS WERE LIKELY TO
            BLAME.

&&

FLEMING
Local storm report, Jan 16, 12:26 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1226 PM EST SAT JAN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     2 ENE LEHIGH ACRES      26.62N 81.60W
01/15/2016                   LEE                FL   NWS STORM SURVEY

            NWS AND LEE COUNTY EMERGENCY MANAGEMENT STORM SURVEY
            CREWS FOUND STRAIGHT LINE WIND DAMAGE FROM FRIDAYS
            THUNDERSTORMS IN LEHIGH ACRES ON SHELDON AVENUE JUST
            SOUTH OF E 6TH STREET. A COUPLE OF LARGE TREES WERE
            UPROOTED...ONE HOUSE HAD A FEW SHINGLES BLOWN OFF...AND A
            METAL SHED WAS BLOWN OVER. ALL OF THE DEBRIS WAS BLOWN IN
            A UNIFORM DIRECTION...INDICATING THAT STRAIGHT LINE WINDS
            WERE LIKELY TO BLAME.

&&

FLEMING

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:47 PM ESTSmall Craft AdvisoryTBW7 hr
Jan 16, 4:50 AM ESTGale WarningTBW32 hr
Jan 16, 4:50 AM ESTSmall Craft AdvisoryTBW47 hr
Jan 16, 2:30 PM ESTWind AdvisoryTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more26 hr
Jan 16, 3:09 PM ESTCoastal Flood AdvisoryTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more31 hr
Jan 16, 3:09 PM ESTHigh Surf WarningTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota31 hr

Nearby

Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.